Drug interactions between disopyramide and verapamil
Interactions between your drugs
Applies to: verapamil and disopyramide
Using verapamil together with disopyramide may increase the risk of serious cardiovascular side effects such as excessively low blood pressure, fainting, heart failure, irregular heart rhythm, abnormally slow heart rate, and cardiac arrest. Close medical supervision is required if you are treated with this combination. Talk to your doctor if you have any questions or concerns. Your doctor may already be aware of the risks, but has determined that this is the best course of treatment for you and has taken appropriate precautions and is monitoring you closely for any potential complications. You should seek immediate medical attention if you develop sudden dizziness, lightheadedness, fainting, shortness of breath, or heart palpitations during treatment with these medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: verapamil
You may take verapamil with or without food, but take it the same way every time. You should avoid consuming grapefruit or grapefruit juice as much as possible during treatment with verapamil. If you have been regularly consuming grapefruit or grapefruit juice with verapamil, do not increase or decrease the amounts of these products in your diet without first talking to your doctor. Grapefruit juice can increase the blood levels and effects of verapamil. Contact your doctor if you experience sudden, unexplained weight gain; swelling of the hands, ankles, or feet; chest pain; or difficulty breathing. Avoid driving or operating hazardous machinery until you know how the medication affects you, and use caution when getting up from a sitting or lying position. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Applies to: disopyramide
Grapefruit juice may increase the blood levels of certain medications such as disopyramide. You may want to limit your consumption of grapefruit and grapefruit juice during treatment with disopyramide. However, if you have been regularly consuming grapefruit or grapefruit juice with the medication, then it is advisable for you to talk with your doctor before changing the amounts of these products in your diet, as this may alter the effects of your medication. Contact your doctor if your condition changes or you experience increased side effects. Orange juice is not expected to interact.
Therapeutic duplication warnings
Therapeutic duplication is the use of more than one medicine from the same drug category or therapeutic class to treat the same condition. This can be intentional in cases where drugs with similar actions are used together for demonstrated therapeutic benefit. It can also be unintentional in cases where a patient has been treated by more than one doctor, or had prescriptions filled at more than one pharmacy, and can have potentially adverse consequences.
The recommended maximum number of medicines in the 'antiarrhythmics' category to be taken concurrently is usually one. Your list includes two medicines belonging to the 'antiarrhythmics' category:
Note: The benefits of taking this combination of medicines may outweigh any risks associated with therapeutic duplication. This information does not take the place of talking to your doctor. Always check with your healthcare provider to determine if any adjustments to your medications are needed.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.